13
   

Allergic Reaction getting worse

 
 
Linkat
 
Reply Tue 6 Oct, 2009 02:43 pm
Help - I've had redness and puffiness under my eyes for several weeks. Last week I went to the doctors (for a regular checkup) and asked about it. She gave some medical name which was basically an allergic reaction. She wasn't concerned as there is nothing effecting my breathing or anything else. I've also found out before that usually you never find what the reaction is from

So I stopped using a new skin product; I changed my pillow case to see if anything would help. Now today - I have another red bump on my face - its getting worse.

Does anyone know something I could use without drowsiness.
  • Topic Stats
  • Top Replies
  • Link to this Topic
Type: Question • Score: 13 • Views: 3,482 • Replies: 23
No top replies

 
mac11
 
  1  
Reply Tue 6 Oct, 2009 02:50 pm
Linkat, I don't know any anti-allergy solutions that don't cause drowsiness. I wish I did!

But this sounds a lot like the allergic reaction a friend had to her osteoporosis medication. (I can't remember which one she was using.) I just wanted to put that out there in case you're taking something like that.
Cycloptichorn
 
  1  
Reply Tue 6 Oct, 2009 02:51 pm
Claritin doesn't cause drowsiness AFAIK

Cycloptichorn
0 Replies
 
djjd62
 
  1  
Reply Tue 6 Oct, 2009 02:53 pm
@Linkat,
maybe try some over the counter non drowsy allergy meds, like claratin

edit, cyclo beat me too it
Linkat
 
  1  
Reply Tue 6 Oct, 2009 03:15 pm
@mac11,
nope - the only medication I am taking is the pill - and I've taken that for countless years.
0 Replies
 
Linkat
 
  1  
Reply Tue 6 Oct, 2009 03:16 pm
@djjd62,
I might - benedryl usually takes care of it quicker though - but you get the drowzy factor - maybe I'll just take it tonight before bed.
Cycloptichorn
 
  1  
Reply Tue 6 Oct, 2009 03:21 pm
Claritin builds up in your system and will only really work if you take it for a few days in a row; it isn't a fast-acting anti-allergy medicine in the way that Benadryl is.

IANAD, however; you should consult with a pharmacist or physician about this.

Cycloptichorn
Linkat
 
  1  
Reply Tue 6 Oct, 2009 03:23 pm
@Cycloptichorn,
I agree - that is my experience with Claritin - I use it when I get allergies from pollen.
0 Replies
 
sullyfish6
 
  1  
Reply Tue 6 Oct, 2009 08:35 pm
sounds like an allergy - any animals, hair products used?
msolga
 
  1  
Reply Tue 6 Oct, 2009 08:44 pm
@Linkat,
No useful suggestions, I'm sorry, Linkat. Just sorry to hear what you've been coping with & hoping you get some useful answers soon. Good luck!
Green Witch
 
  1  
Reply Tue 6 Oct, 2009 08:54 pm
@Linkat,
I agree with the Claritin, but you really need to find out the cause.

Stop all cosmetics and only shampoo with a gentle baby product. Wash your clothing in something basic like Arm & Hammer with no scent (Tide detergent and heavily scented products often cause allergic reactions). Other things to consider - hair color, new glasses (some people have a reach to certain plastics), new linens or bedding. Any changes in the home? - newly painted walls, construction that might have created dust, turning on the heat etc. Ragweed and some grasses are still sending out pollen- if it's something like that you will have to wait for a good frost to get relief. Hope you feel better soon.
dlowan
 
  1  
Reply Tue 6 Oct, 2009 09:07 pm
@Linkat,
There are heaps of brands of non-drowsy anti-allergenics.

I use Zyrtec, but I have no idea what names the drugs are sold under where you are.

0 Replies
 
ossobuco
 
  1  
Reply Tue 6 Oct, 2009 09:13 pm
I don't know linkat's allergy diagnosis. I used to have vasomotor rhinititis, with 'allergic facies' generally. This could be triggered by a lot of things, including going in and out of an air conditioned building. As I'm sure I've mentioned before on a2k, benedryl worked for me better than claritin or allegra, then at a big price differential. I don't get allergic symptoms that much anymore, unless I meet a cat, but I do once in a while, either sneezing and maybe going into asthma, or itching. I take a half of a benedryl, not a whole one, to turn the corner on the biochemistry going on.

Sans cats, I can do without asthma inhaler for a long time.
0 Replies
 
Butrflynet
 
  1  
Reply Wed 7 Oct, 2009 12:25 am
You might also consider anything that your neighbors are doing, such as spraying chemicals in their yard.

When BBB lived in her ground-floor condo of a high-rise building, she would get a rash on her legs every summer. Even her cat was displaying a skin rash. After several years it was discovered it was a neighbor's spraying of a weed killer that was causing the rash. Once he stopped doing so, the rash did not return.
sullyfish6
 
  1  
Reply Wed 7 Oct, 2009 06:34 am
Are these actual bumps? or a rash?
Hives give bumps.
Linkat
 
  1  
Reply Wed 7 Oct, 2009 10:21 am
@sullyfish6,
None that I can think of - or at least that is new.
0 Replies
 
Linkat
 
  1  
Reply Wed 7 Oct, 2009 10:21 am
@msolga,
thanks
0 Replies
 
Linkat
 
  1  
Reply Wed 7 Oct, 2009 10:24 am
@Green Witch,
I checked the pollen count it is low in the area.

Funny thing - I changed the pillow case a couple of nights ago. Was using the same one last night and when I woke this morning no more signs of a reaction so I don't think it was the pillows/cases or detergent - like I thought origninally. After being up for a bit I noticed under my eyes getting red again. Who the h*ll knows - but that hive on my face is gone.
0 Replies
 
Linkat
 
  1  
Reply Wed 7 Oct, 2009 10:25 am
@Butrflynet,
Maybe - wondering if my neighbors are doing anything?
0 Replies
 
Linkat
 
  1  
Reply Wed 7 Oct, 2009 10:25 am
@sullyfish6,
a rash look with a slight bump.
 

Related Topics

Immortality and Doctor Volkov - Discussion by edgarblythe
Sleep Paralysis - Discussion by Nick Ashley
On the edge and toppling off.... - Discussion by Izzie
Surgery--Again - Discussion by Roberta
PTSD, is it caused by a blow to the head? - Question by Rickoshay75
THE GIRL IS ILL - Discussion by Setanta
 
  1. Forums
  2. » Allergic Reaction getting worse
Copyright © 2019 MadLab, LLC :: Terms of Service :: Privacy Policy :: Page generated in 0.03 seconds on 09/17/2019 at 11:14:37